MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation - rtr, manager.Patient height: 5' 8".The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the involved glidesheath was used during the procedure.The doctor was getting basilic venous access using an iv cath (angiocath) for a right heart catheterization.He pulled back on the slender wire and it stretched and unraveled.He was able to remove it from the patient intact.The patient's condition was stable.The right heart catheterization was successful.There was no patient injury, medical/surgical intervention required.Additional information was received on 27oct2020.The wire unraveled but did not separate in the patient.It looks as if there are two segments of the wire, however the physician said it was intact when he removed it from the patient.The patient's condition would not have contributed to the difficult withdrawal of wire described, although he got venous access, not arterial.
 
Event or Problem Description
Additional information was received 24dec2020.It was believed that the sheath was in when the guidewire was pulled back.They discussed if it was through the access needle and they said no.Since they had venous access, they questioned if it got caught in a valve.Additional information was received 29dec2020.They said it was in a vein in the upper arm area.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, to update section h3, and to provide the completed investigation results.A review of the device history record of the product code/lot# combination was conducted with no findings.One 5fr glidesheath guidewire was received for product evaluation and no other components were returned for evaluation.The guidewire was returned in 3 sections; the guidewire, the distal tip, and some coiling from the distal tip.Visual inspection revealed the full length of the wire segment measured at 41 cm and the unraveling of the wire starts at 37.6 cm from the floppy end.The outer coiling of the tip portion of the breakage was completely uncoiled and stretched.The outer coiling that broke off from the tip was very thin.The complaint can be confirmed for guidewire mechanical damage due to the damage noted on the sample and the breakage.Based on the available information, the cause of the event cannot be determined.The customer confirmed that the guide wire was being pulled back through the sheath and not the needle.It is possible the guidewire had caught onto something as it was being pulled back through the sheath, shearing the outer coiling and causing the breakage.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10835085
Report Number1118880-2020-00287
Device Sequence Number17093659
Product Code DYB
UDI-Device Identifier00389701009926
UDI-Public00389701009926
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number15-1050
Device Lot NumberYD04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOCATH; IV CATH; ANGIOCATH; IV CATH
Patient Age71 YR
Patient Weight91